Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Regular use of oxymetazoline, have erectile dysfunction. Is there any relation between them?

I am 63 and in excellent health I use oxymetazoline every night and have done so for years so I can breathe while I sleep (deviated septum that was never fully repaired). Can the ongoing use of this decongestant cause erectile disfunction which I have been experiencing with some regularity. I feel too young and healthy for ED issues.
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  359
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Oxymetazoline is a nasal decongestant. It relieves nasal block. It causes constriction of blood vessels and relives the congestion in the nasal mucosa. Major limitation is loss of therapeutic benefit and after congestion when used for a prolonged period of time. Side effects are nasal mucosal damage & loss of smell. Usually these side effects are limited only to the nose as it acts locally. If it gets absorbed from the nasal mucous membrane then it may result in high BP, increased heart rate & dizziness. Drugs like Clonidine (used in the treatment of high BP & taken orally), which belong to the same group can result in sexual disturbances but Oxymetazoline seldom results in sexual dysfunction.
Answered: Fri, 15 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor